Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 65, NWS Cleveland, OH

September 27, 2012

NWS Cleveland, OH issued this small craft advisory at Sep 27, 2012, 4:04 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2012, 4:04 AM EDT (08:04 UTC)
Expired
Sep 27, 2012, 9:23 PM EDT
In force
17 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WHUS71 KCLE 270804
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EDT THU SEP 27 2012

LEZ142>147-271615-
/O.NEW.KCLE.SC.Y.0065.120927T0804Z-120927T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
404 AM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 3 TO 5 FEET FOR MUCH OF TODAY. THE WINDS ARE EXPECTED TO
  DECREASE ENOUGH LATE THIS AFTERNOON THAT THE WAVES WILL SUBSIDE
  TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

KIELTYKA
3 follow-up statements
938 
WHUS71 KCLE 271401
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EDT THU SEP 27 2012

LEZ142>147-272000-
/O.CON.KCLE.SC.Y.0065.000000T0000Z-120927T2000Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
1001 AM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL 
  PRODUCE WAVES OF 3 TO 5 FEET FOR MUCH OF TODAY. THE WINDS ARE 
  EXPECTED TO DECREASE ENOUGH LATE THIS AFTERNOON THAT THE WAVES 
  WILL SUBSIDE TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
286 
WHUS71 KCLE 271959
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
359 PM EDT THU SEP 27 2012

LEZ145>147-272100-
/O.EXP.KCLE.SC.Y.0065.000000T0000Z-120927T2000Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-
359 PM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

WAVES HAVE SUBSIDED TO 2 TO 4 FEET AND WILL REMAIN THERE
OVERNIGHT...THUS THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO
EXPIRE. 

$$

LEZ142>144-280200-
/O.EXT.KCLE.SC.Y.0065.000000T0000Z-120928T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
359 PM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL PRODUCE
  WAVES OF 3 TO 5 FEET INTO THIS EVENING. THE WINDS ARE EXPECTED
  TO DECREASE TO 2 TO 4 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
840 
WHUS71 KCLE 280123
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
923 PM EDT THU SEP 27 2012

LEZ142>144-280230-
/O.CAN.KCLE.SC.Y.0065.000000T0000Z-120928T0200Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
923 PM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:49 AM EDT, 15 minutes earlier.

Area forecast discussion, Sep 27, 3:49 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
349 AM EDT THU SEP 27 2012

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS SOUTHERN OHIO. LOW PRESSURE WILL
RIDE ALONG THE FRONT ACROSS OHIO LATER TODAY. HIGH PRESSURE WILL
BUILD IN FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

COLD FRONT JUST SOUTH OF THE FORECAST AREA AND CONTINUING TO PUSH
SLOWLY SOUTH. MODELS ALL DEVELOP WAVE ALONG THE FRONT AND MOVE IT
ACROSS SOUTHERN OHIO THIS AFTERNOON. MODELS DIFFER ON HOW FAR
NORTH THE RAIN SHOWERS WILL REACH. JUDGING FROM THE 6 HOURS PRECIP
TOTALS THE LATEST ECMWF SEEM MOST REASONABLE...SO USED THAT FOR
THE FORECAST. BASICALLY WENT LIKELY POPS ACROSS THE SOUTHERN HALF
OF THE AREA AND CHANCE POPS NORTH OF THAT. SOME LINGERING SHOWERS
OVER THE EASTERN PORTION OF THE AREA THIS EVENING SHOULD MOVE EAST
OF THE AREA BY MIDNIGHT LOCAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE BUILDS IN FRIDAY AND WILL REMAIN OVER THE AREA
THROUGH SATURDAY. MODELS PERSIST IN DROPPING A LOW PRESSURE SYSTEM
SOUTHEAST ACROSS THE EASTERN LAKES SUNDAY. SINCE TRACK AND TIMING
OF THE LOW STILL NOT IN GOOD AGREEMENT...JUST CONTINUED CHANCE
POPS FOR SUNDAY.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ON MONDAY HIGH PRESSURE IS AT THE SURFACE. HOWEVER THE FLOW WILL BE
OFF THE LAKE WITH A LAKE AND 850 MB TEMPERATURE DIFFERENCE NEAR 15C.
THE AIRMASS IT FAIRLY DRY SO WILL KEEP IT DRY...THIS WILL HAVE TO BE
MONITORED. OTHERWISE FOR TUESDAY AND WEDNESDAY THE RIDGE WILL REMAIN
ACROSS THE REGION. A WEAK UPPER TROF MOVES THROUGH ON TUESDAY BUT IT
SEEMS LIKE IT WILL GO THROUGH DRY...JUST SOME CLOUDS. TEMPERATURES
WILL BE GENERALLY NEAR NORMAL FOR THE PERIOD.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
AT 06Z COLD FRONT LOCATED FROM NEAR FDY TO MFD TO CAK. THE FRONT
WILL CONTINUE TO MOVE SLOWLY SOUTH. A WAVE IT EXPECTED TO DEVELOP
ON THE FRONT AND WILL BRING MORE SHOWERS BACK INTO THE AREA.
CONFIDENCE IN THIS IS GOOD BUT THE QUESTION IS HOW FAR NORTH WILL
THE PRECIPITATION GET AND THE TIMING. THE SHOWERS MAY STRUGGLE
GETTING UP TO CLE. LEANING MORE TOWARD LATE MORNING AND THE
FOR THE SHOWERS TO MOVE BACK IN. AT THIS TIME FOR THE TAF SITES WILL
NOT MENTION THUNDER BUT THUNDERSTORMS COULD GET CLOSE TO STARK AND
MAHONING COUNTIES.

IN THE MEANTIME CONDITIONS IMPROVING BEHIND THE COLD FRONT AND IFR
CONDITIONS WITH SOME DENSE FOG AHEAD OF THE FRONT. THE DENSE FOG
WILL DISSIPATE AS THE FRONT MOVES THROUGH. THE MODELS SEEM TO BE
OVERDOING THE IFR CEILINGS AFTER THE FRONTAL PASSAGE. SOME
QUESTION WHAT WILL HAPPEN WHEN THE SHOWERS MOVE BACK IN. AT THIS
TIME KEPT IT MVFR CEILINGS. CONFIDENCE IS MEDIUM...THIS WILL HAVE
TO BE MONITORED.

.OUTLOOK...SOME NON-IFR POSSIBLE SATURDAY NIGHT AND SUNDAY.

&&

.MARINE...
THE COLD FRONT IS WELL SOUTH OF THE LAKE AND A LOW WILL MOVE ALONG
THE FRONT TODAY. THE FLOW IS NORTHEAST BEHIND THE FRONT AND THE
WINDS ARE IN THE 15 TO 20 KNOT RANGE. THE NAM/RAP MODEL SEEMS TO
HAVE A BETTER HANDLE ON THINGS...AT LEAST FOR THE MORNING. THE GFS
IS NOT AS STRONG ON THE WINDS. NONE THE LESS WILL ISSUE A SMALL
CRAFT ADVISORY FOR THE WEST HALF OF LAKE ERIE THROUGH EARLY
AFTERNOON. DEPENDING ON THE TRACK OF THE LOW THIS MAY FURTHER
ENHANCE THE WINDS ON THE LAKE AND IT IS POSSIBLE THAT THE SMALL
CRAFT ADVISORY MAY HAVE TO BE EXTENDED. THE FORECAST FOR TONIGHT IS
A LITTLE TRICKY WITH THE SURFACE LOW IN THE AREA...KEPT CONDITIONS
UNDER SMALL CRAFT ADVISORY CRITERIA.

AT THIS TIME NOT EXPECTING CONDITIONS TO MEET SMALL CRAFT ADVISORY
CRITERIA FOR FRIDAY THROUGH TUESDAY. HIGH PRESSURE BUILDS IN FOR
FRIDAY AND SATURDAY. A FRONT WILL MOVE ACROSS THE LAKE SUNDAY AND
THEN MORE HIGH PRESSURE MONDAY AND THEN THE HIGH WILL MOVE SOUTHEAST
AND A SOUTHWEST FLOW RETURNS TO THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
     LEZ142>147.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKA

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.